Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 9, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Jun 17, 2004, 6:03 PM CDT for Lynn County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2004, 6:03 PM CDT (23:03 UTC)
- Expired
- Jun 17, 2004, 8:00 PM CDT
- In force
- 117 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Lynn County, TX
The radar
The Lubbock radar (KLBB), 68 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1948 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 172304 FFWLBB TXC305-180100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 603 PM CDT THU JUN 17 2004 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLASH FLOOD WARNING FOR... LYNN COUNTY IN NORTHWEST TEXAS * UNTIL 800 PM CDT * AT 600 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER ODONNELL...OR ABOUT 11 MILES SOUTH OF TAHOKA...MOVING NORTH AT 5 MPH. SPOTTERS IN O DONNEL * LOCATIONS IN AND NEAR THE WARNING INCLUDE GRASSLAND EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS...COUNTRY ROADS...NORMALLY DRY WASHES...AS WELL AS ANY LOW LYING FARMLAND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3296 10201 3296 10157 3317 10158 3316 10206 /$/$
1 follow-up statement
000 WGUS74 KLUB 180022 FFSLBB TXC305-180100- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 721 PM CDT THU JUN 17 2004 ...A FLASH FLOOD WARNING CONTINUES FOR SOUTHERN LYNN COUNTY UNTIL 800 PM CDT... AT 700 PM CDT THE LYNN COUNTY SHERIFFS OFFICE REPORTED WATER FLOODING FARM TO MARKET ROADS 212 AND 1313 ABOUT 8 MILES NORTHEAST OF O DONNELL. THE WEST TEXAS MESONET RAIN GAGE AT O DONNELL REPORTED 1.79 INCHES OF RAINFALL BETWEEN 500 PM AND 700 PM. RADAR ESTIMATED RAINFALL FROM TWO TO FOUR INCHES ACROSS MUCH OF SOUTHERN LYNN COUNTY DURING THIS TIME. AREAS OF LIGHT TO OCCASIONALLY MODERATE RAINFALL WERE CONTINUING ACROSS THIS AREA...BUT HEAVIEST RAIN HAD MOVED EAST OF THE AREA. THE AREAS OF RAIN WERE MOVING TO THE EAST AT ABOUT 10 MPH. EXCESSIVE RUNOFF FROM THIS STORM WILL CONTINUE TO CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTY ROADS...AND NORMALLY DRY WASHES. EVEN AFTER THE RAINFALL DIMINISHES...WATER WILL BE SLOW TO RECEDE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. LAT...LON 3390 10302 3389 10277 3416 10275 3416 10300 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 2:44 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 17, 2:44 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 244 PM CDT THU JUN 17 2004 .SHORT TERM... UPPER LEVEL FLOW TO BECOME MORE ZONAL AS RIDGE BUILD WESTWARD INTO SOUTHERN NEW MEXICO/SOUTHWEST ARIZONA BY FRIDAY AFTERNOON. AT THE SURFACE FRONTAL BOUNDARY TO OSCILLATE BETWEEN SOUTHERN KANSAS AND THE TEXAS PANHANDLE WITH A DRY LINE OVER THE EASTERN PLAINS OF NEW MEXICO. LOW LEVEL MOISTURE CONTINUES TO BE ADVECTED ACROSS THE REGION IN SOUTHEAST LOW LEVEL FLOW. DEW POINT TEMPERATURES CURRENTLY IN THE 50S NEAR THE NEW MEXICO BORDER AND WITH 60S AND LOWER 70S TO THE EAST. A WEAK SHORTWAVE SEEN ON WATER VAPOR LOOP NEAR THE FOUR CORNERS AT 18Z IS EXPECTED TO MOVE EAST INTO THE OKLAHOMA PANHANDLE/SOUTHWEST KANSAS BY THIS EVENING. THIS FEATURE WILL AID IN DEVELOPMENT OF CONVECTION ALONG AND NEAR THE DRY LINE THIS AFTERNOON. WESTERLY FLOW ALOFT IS THEN EXPECTED TO DRIVE THESE STORMS EASTWARD ACROSS THE FORECAST AREA DURING THE EVENING...SIMILAR TO LAST NIGHT. WITH A VERY STEEP LAPSE RATES AND VEERING SHEAR PROFILE SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DOWNBURST WINDS BEING THE PRIMARY THREAT. WILL CONTINUE WITH CHANCE OF POPS TONIGHT WITH HIGHEST POPS NORTHWEST AND LOWEST POPS TO THE SOUTHEAST. WILL GO CLOSE TO PERSISTENCE FOR MINIMUM TEMPERATURES TONIGHT. WITH RIDGE BUILDING OVER THE AREA EXPECT THUNDERSTORM DEVELOPMENT FRIDAY TO BE FURTHER NORTH THEN TODAY...HAVE THUS SLIGHT CHANCE POPS OVER NORTHERN ZONES DURING LATE AFTERNOON. JV/08 .LONG TERM... ELONGATED RIDGE STRETCHING ACROSS SOUTHERN STATES EARLY IN THE PERIOD SHOULD PINCH OFF HIGH LEVEL PLUME SLIGHTLY AND PUSH IT A LITTLE FURTHER WEST...THOUGH WITH MORE WEST COMPONENT ALOFT LIKELY WILL STILL SEE REMNANT PLUME HOLDING OVER THE AREA THROUGH THE WEEKEND. OFTEN DELAYED FRONTAL BOUNDARY APPEARS MAY FINALLY ARRIVE BY EARLY SATURDAY WITH HELP OF OUTFLOW AGAIN FROM THE NORTH FRIDAY NIGHT. BUT BOUNDARY ALSO LIKELY TO WASH OUT ACROSS THE AREA SATURDAY UNDER THE FLAT RIDGE. BOUNDARY ENOUGH OF A FOCUS TO RETAIN CHANCE OF THUNDERSTORMS MAINLY ACROSS NORTHERN ZONES THROUGH THE WEEKEND. SLIGHTLY MODIFIED AIRMASS...HOWEVER...FAVORS CONVECTIVE DEVELOPMENT BEGINNING OVER HIGHER TERRAIN AND MOVING EAST INTO THE AREA. VERY MINOR CHANGES TO EARLIER GRIDS FOR SLIGHTLY HIGHER CHANCE OF PRECIPITATION MAINLY NORTHEAST ZONES FRIDAY NIGHT AS POSSIBLE MCS FROM PANHANDLE DRIFTS SOUTH OR SOUTHEAST TOWARDS ROLLING PLAINS. WEAK WESTERLY FLOW ALOFT IN GENERAL SEEMS BEST BET MUCH OF NEXT WEEK WITH NORTHWEST TROF LINGERING THAT REGION...THOUGH SEEMS LESS LIKELY THAN GFS TO DIG AGAIN INTO THE SOUTHWEST. THUS...NOT AS CONVINCED ABOUT SOUTHWEST COMPONENT REDEVELOPING. PATTERN WOULD FAVOR DRY LINE MAINLY WELL WEST OF THE AREA EACH DAY WITH MINIMAL OR ZERO RAIN CHANCES. CANT RULE OUT A RIPPLE OR TWO PERHAPS ENERGIZING A FEW STORMS THROUGH THE WEEK...BUT NO STRONG INDICATIONS OF ANY PARTICULAR DAY(S) THAT MAY OCCUR. BACKED WINDS NOTICABLY FROM GFS WIND FIELD IN ORDER TO MATCH GENERALLY PERSISTENT SOUTH-SOUTHEAST LOW LEVEL WIND FLOW. SLIGHTLY WARMER TEMPERATURE TREND ALSO RETAINED FROM PREVIOUS FORECAST. MCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 62 93 63 90 / 40 20 20 30 TULIA 64 92 66 88 / 40 20 20 30 PLAINVIEW 65 93 67 90 / 40 10 20 30 LEVELLAND 66 97 68 93 / 40 10 20 20 LUBBOCK 67 96 69 92 / 30 10 20 20 BROWNFIELD 69 99 70 95 / 30 10 20 20 CHILDRESS 68 93 71 89 / 30 20 30 30 SPUR 70 96 71 93 / 20 10 20 20 ASPERMONT 71 96 73 95 / 20 10 20 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 08/05
Hazardous weather outlook, Jun 17, 6:00 AM CDT, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 600 AM CDT THU JUN 17 2004 TXZ021>044-181100- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 600 AM CDT THU JUN 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER ALL OF THE SOUTHERN PANHANDLE...SOUTH PLAINS AND LOW ROLLING PLAINS. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE WESTERN SOUTH PLAINS AND SOUTHWEST PANHANDLE NEAR THE NEW MEXICO BORDER...AND THEN MOVE EAST AND NORTHEAST ACROSS THE AREA. GIVEN THE STEEP LAPSE RATES AND ASSOCIATED INSTABILITY...THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING THUNDERSTORM WIND GUSTS. THE EXPECTED CONVECTIVE MODE WILL INITIALLY BE MULTICELL CLUSTERS...WITH THE ACTIVITY POSSIBLY EVOLVING INTO A SQUALL LINE LATE IN THE EVENING. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EXTREME SOUTHERN TEXAS PANHANDLE...THE SOUTH PLAINS AND THE ROLLING PLAINS FRIDAY AFTERNOON AND EVENING...AND AGAIN SATURDAY AFTERNOON AND EVENING. DAYTIME HEATING WILL COMBINE WITH RICH LOW-LEVEL MOISTURE TO CREATE A MODERATELY UNSTABLE AIRMASS ACROSS THE REGION BOTH FRIDAY AND SATURDAY AFTERNOON. AS A RESULT...ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE HIGHER TERRAIN OF EASTERN NEW MEXICO FRIDAY AFTERNOON AND AGAIN SATURDAY AFTERNOON...MOVING EAST ACROSS THE AREA. A WEAK COLD FRONT WILL MOVE SOUTH INTO THE EXTREME SOUTHERN TEXAS PANHANDLE EARLY SATURDAY AND WILL PROVIDE AN ADDITIONAL FOCUS FOR CONVECTIVE DEVELOPMENT. ANY STORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO BECOME SEVERE DUE TO FAVORABLE LOW TO MID-LEVEL WIND SHEAR PROFILES. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE PRIMARY SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING OVER THE SOUTHERN PANHANDLE...THE SOUTH PLAINS AND THE LOW ROLLING PLAINS. 06/02
In the hours before
Special weather statement, Jun 17, 3:45 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 345 PM CDT THU JUN 17 2004 TXZ021>038-180300- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- HALE-HALL-HOCKLEY-KING-LAMB-LUBBOCK-MOTLEY-PARMER-SWISHER- 345 PM CDT THU JUN 17 2004 THE STORM PREDICTION CENTER HAS ISSUE A TORNADO WATCH FOR THE SOUTHERN PANHANDLE...THE NORTHERN AND CENTRAL SOUTH PLAINS...AND THE NORTHERN ROLLING PLAINS. THE WATCH IS IN EFFECT UNTIL 900 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES... PARMER...CASTRO...SWISHER...BRISCOE...HALL...CHILDRESS...BAILEY... LAMB...HALE...FLOYD...MOTLEY...COTTLE...COCHRAN...HOCKLEY... LUBBOCK...CROSBY...DICKENS...AND KING SOME COMMUNITIES WITHIN THE WATCH INCLUDE... FRIONA...DIMMITT...TULIA...SILVERTON...MEMPHIS...CHILDRESS... MULESHOE...LITTLEFIELD...PLAINVIEW...FLOYDADA...MATADOR...PADUCAH... MORTON...LEVELLAND...LUBBOCK...CROSBYTON...DICKENS...AND GUTHRIE. REMEMBER THAT A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR TORNADOES TO DEVELOP IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Jun 17, 3:58 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT..CORRECTED NATIONAL WEATHER SERVICE LUBBOCK TX 358 PM CDT THU JUN 17 2004 .CORRECTED WATCH EXPIRATION TIME. TXZ021>038-180300- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- HALE-HALL-HOCKLEY-KING-LAMB-LUBBOCK-MOTLEY-PARMER-SWISHER- 358 PM CDT THU JUN 17 2004 THE STORM PREDICTION CENTER HAS ISSUE A TORNADO WATCH FOR THE SOUTHERN PANHANDLE...THE NORTHERN AND CENTRAL SOUTH PLAINS...AND THE NORTHERN ROLLING PLAINS. THE WATCH IS IN EFFECT UNTIL 1000 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES... PARMER...CASTRO...SWISHER...BRISCOE...HALL...CHILDRESS...BAILEY... LAMB...HALE...FLOYD...MOTLEY...COTTLE...COCHRAN...HOCKLEY... LUBBOCK...CROSBY...DICKENS...AND KING SOME COMMUNITIES WITHIN THE WATCH INCLUDE... FRIONA...DIMMITT...TULIA...SILVERTON...MEMPHIS...CHILDRESS... MULESHOE...LITTLEFIELD...PLAINVIEW...FLOYDADA...MATADOR...PADUCAH... MORTON...LEVELLAND...LUBBOCK...CROSBYTON...DICKENS...AND GUTHRIE. REMEMBER THAT A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR TORNADOES TO DEVELOP IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, Jun 17, 5:06 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
506 PM CDT THU JUN 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL MACKENZIE RESERVOIR 34.55N 101.45W
06/17/2004 0.75 INCH BRISCOE TX PUBLIC
0450 PM HAIL MEADOW 33.34N 102.21W
06/17/2004 1.75 INCH TERRY TX LAW ENFORCEMENT
WINDOWS BROKEN FROM WIND-DRIVEN HAIL
0456 PM HAIL MEADOW 33.34N 102.21W
06/17/2004 1.00 INCH TERRY TX PUBLIC
&&
EJCThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:18 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 57 min |
| Jun 16, 7:26 PM CDT | Severe Thunderstorm Warning | LUB | Yoakum | 49 min |
| Jun 16, 7:37 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 53 min |
| Jun 16, 7:44 PM CDT | Severe Thunderstorm Warning | LUB | Cochran | 61 min |
| Jun 16, 8:31 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 44 min |
| Jun 16, 9:06 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 54 min |
| Jun 16, 10:18 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 57 min |
| Jun 17, 4:18 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 57 min |
| Jun 17, 4:40 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 35 min |
| Jun 17, 4:59 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 61 min |
| Jun 17, 5:07 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 53 min |
| Jun 17, 5:11 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 64 min |
| Jun 17, 5:12 PM CDT | Tornado Warning | LUB | Briscoe | 78 min |
| Jun 17, 5:16 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 59 min |
| Jun 17, 5:57 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 63 min |
| Jun 17, 5:58 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 62 min |
| Jun 17, 6:07 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 68 min |
| Jun 17, 6:19 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 41 min |
| Jun 17, 6:29 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 46 min |
| Jun 17, 6:31 PM CDT | Tornado Warning | LUB | Briscoe | 89 min |
| Jun 17, 6:37 PM CDT | Flash Flood Warning | LUB | Briscoe | 2 hr |
| Jun 17, 6:41 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 64 min |
| Jun 17, 6:50 PM CDT | Tornado Warning | LUB | Kent | 55 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.